Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 14, 2012, 5:35 PM EDT for Wilkes County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2012, 5:35 PM EDT (21:35 UTC)
- Expired
- May 14, 2012, 6:14 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:40 PM EDT | HAIL 0.5 | 5 W North Wilkesboro, NC | DIME SIZE HAIL REPORTED ALONG HIGHWAY 16 JUST SOUTH OF MILLERS CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS51 KRNK 142135
SVRRNK
NCC193-142230-
/O.NEW.KRNK.SV.W.0096.120514T2135Z-120514T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 630 PM EDT.
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED NEAR ELKVILLE...OR 9 MILES WEST OF BOOMER...
AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELKVILLE...
MAPLE SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3604 8140 3607 8142 3607 8144 3608 8146
3608 8147 3610 8150 3631 8134 3621 8115
3603 8137
TIME...MOT...LOC 2135Z 217DEG 12KT 3610 8140
$$
DS3 follow-up statements
289
WWUS51 KRNK 142146
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT MON MAY 14 2012
NCC193-142230-
/O.CON.KRNK.SV.W.0096.000000T0000Z-120514T2230Z/
WILKES NC-
546 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WILKES COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED A BIT.
HOWEVER...A SECOND STORM HAS GAINED STRENGTH AND IS CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SECOND STORM WAS LOCATED NEAR BUCK...OR NEAR
WILKESBORO...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
BUCK...
MILLERS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3604 8140 3607 8142 3607 8144 3609 8146
3627 8126 3621 8115 3603 8137
TIME...MOT...LOC 2146Z 221DEG 5KT 3618 8123
$$
DS198
WWUS51 KRNK 142158
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT MON MAY 14 2012
NCC193-142230-
/O.CON.KRNK.SV.W.0096.000000T0000Z-120514T2230Z/
WILKES NC-
558 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL WILKES COUNTY...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILKESBORO RESERVOIR...OR NEAR BOOMER...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WILKESBORO RESERVOIR...
BUCK...
MILLERS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3604 8140 3607 8142 3624 8120 3621 8115
3603 8137
TIME...MOT...LOC 2159Z 244DEG 18KT 3611 8129
$$
DS848
WWUS51 KRNK 142214
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT MON MAY 14 2012
NCC193-142224-
/O.CAN.KRNK.SV.W.0096.000000T0000Z-120514T2230Z/
WILKES NC-
614 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILKES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
ANOTHER SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL WILKES
COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3604 8140 3607 8142 3624 8120 3621 8115
3603 8137
TIME...MOT...LOC 2214Z 244DEG 18KT 3614 8121
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:34 PM EDT, 1 minute earlier.
Area forecast discussion, May 14, 5:34 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 534 PM EDT MON MAY 14 2012 .SYNOPSIS... A FEW AREAS OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A SLOW MOVING FRONT OVER THE APPALACHIANS. THIS BOUNDARY WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY. HIGH PRESSURE WILL SLOWLY MOVE THROUGH THE UPPER OHIO VALLEY THROUGH THE REST OF THIS WEEK THEN SETTLE ACROSS NEW ENGLAND BY THIS WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... AS OF 530 PM EDT MONDAY... QUICK UPDATE TO RAISE POPS BACK TO LIKELYS OR CATEGORICAL ESPCLY ALONG AND WEST OF THE BLUE RIDGE WHERE STORMS WITH VERY HEAVY RAIN HAVE DEVELOPED PRIMARILY IN NW NC. WONT RAISE ANOTHER FLASH FLOOD WATCH AT THIS POINT BUT WILL CONSIDER PENDING HOW MUCH THE COVERAGE FILLS BACK IN OVER THE SOUTH AHEAD OF THE NEXT WEAK WAVE ALOFT MOVING ALONG THE FRONT. AS OF 330 PM EDT MONDAY.... SOME WARM ADVECTION ACROSS THE SOUTHWESTERN HALF OF THE CWA LATER THIS AFTERNOON HAS LED TO A BROKEN SKY WITH SOME SUNNY BREAKS. THERE IS ENOUGH INSTABILITY FOR SHOWERS TO DEVELOP...AND SOME THUNDERSTORMS...ALTHOUGH THIS MORNINGS RAIN HAD LIMITED MUCH CONVECTION THIS AFTERNOON. OPERATIONAL GFS/NAM ARE BULLISH WITH REGARDS TO QPF TONIGHT...BUT SEEM TO BE WAY OVERDONE CONSIDERING COVERAGE OF SHOWERS ATTM. LOCAL MODELS ARE DRIER AND SEEM TO BE CATCHING ONTO THE SLOW WET BIAS OF THE OPERATIONAL MODELS DURING THIS ENTIRE EVENT. SHOWERS LATE THIS PM AND THIS EVENING WILL REMAIN SCATTERED...ALTHOUGH ANOTHER DISTURBANCE RIDING ALONG THE FRONT MAY KEEP SHOWERS AND STORMS MORE NUMEROUS ACROSS THE SOUTHSIDE AND PIEDMONT THIS EVENING. SHOWERS END WEST OF THE BLUE RIDGE TONIGHT WITH LOSS OF HEATING AND THEN IN THE WEST AS THE DISTURBANCE DEPARTS INTO TUESDAY MORNING. WEAK BOUNDARY REMAINS OVERHEAD INTO TUESDAY...AND WITH MORE SUNSHINE AND AN UPSLOPE COMPONENT TO THE SOUTHERLY FLOW...SHOWERS AND STORMS SHOULD BUILD IN THE AFTERNOON ON TUESDAY...PERHAPS SOME OF THEM SLOW MOVERS PUTTING DOWN A QUICK HALF INCH TO AN INCH OF RAINFALL. SHOULD BE A WARMER DAY WIT SOME PARTLY SUNNY PERIODS...ESPECIALLY IN THE LATE MORNING. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 245 PM EDT MONDAY... LOOKING A SFC FRONT WORKING SLOWLY EAST ACROSS THE PIEDMONT TUESDAY EVENING WITH SHORTWAVE ENERGY PUSHING NE FROM THE GULF COAST STATES INTO VIRGINIA. ONCE ONE SHORTWAVE PASSES OVERNIGHT...THE FRONT WILL WORK OUT OF THE FORECAST AREA AND WE SHOULD START TO SEE SOME DRYING FROM WEST TO EAST. WE WILL STILL SEE LINGERING ISOLATED SHOWERS IN THE PIEDMONT INTO WEDNESDAY AS YET ANOTHER SHORTWAVE SWINGS IN FROM GEORGIA NORTHEAST INTO THE CAROLINAS THRU THE DAY. WITH A SFC WAVE MOVING ALONG THE FRONT...THE PRECIP CHANCES MAY INCREASE AGAIN INTO THE PIEDMONT...ALTHOUGH THE OVERALL THREAT WILL BE LOW < 30 PERCENT...AS MODELS SHOW MAIN THREAT STAYING ACROSS THE COASTAL PLAINS. LOWS TUE NIGHT WILL STILL BE MILD OUT EAST WITH UPPER 50S/NEAR 60 WHILE SKIES CLEARING IN THE WEST ALLOWS FOR SOME COOLER AIR BUT WITH PLENTY OF GROUND MOISTURE...THINK AROUND 50 IS AS COLD AS IT GETS. FOG WILL BE AN ISSUE WITH LIGHT WINDS/CLEARING SKIES AND SATURATED GROUND ACROSS THE WV AND FAR SW VA MTNS. HIGHS WEDNESDAY ARE GOING TO BE IN THE 70S...WITH MIX OF CLOUDS/SUN ESPECIALLY EAST. JURY IS STILL OUT WEDNESDAY NIGHT WITH MOISTURE BEHIND FRONT AND CLEARING. ATTM...THE FORECAST SOUNDINGS AND LOW LVL FLOW SUGGEST A POTENTIAL FOR STRATUS FORMATION ALONG/EITHER SIDE OF THE BLUE RIDGE AFTER MIDNIGHT. WILL BE INCREASING CLOUDS SOME TO ACCOUNT FOR THIS...BUT WILL STILL BE A MOSTLY CLEAR TO PARTLY CLOUDY FORECAST. HAVE IT MAINLY DRY THURSDAY WITH MODELS KEEPING DEEPER MOISTURE ACROSS THE CAROLINAS/GEORGIA AND COAST. THE 12Z NAM/GFS KEEP THETA-E AXIS FURTHER NORTH INTO THE SRN VA MTNS/NRN NC. MAY SEE SOME SHOWERS OR STORMS FORMING ACROSS THE HIGH COUNTRY THU AFTN...WITH MOST AREA STAYING DRY AS HIGH PRESSURE WORKS IN FROM THE ERN GREAT LAKES. HIGHS AGAIN IN THE 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF NOON EDT MONDAY... NOT MUCH CHANGE TO THE EXTENDED EXCEPT SEEMS LESS CHANCE OF SHOWERS WITH MODELS SHOWING UPPER SYSTEM WELL OFF THE SOUTHEAST COAST THIS WEEKEND. HIGH PRESSURE WILL BE SITUATED ACROSS THE MID ATLANTIC STATES...SOUTHEAST INTO THE SOUTHERN APPALACHIANS. TEMPERATURES THIS PERIOD SHOULD BE AT OR ABOVE NORMAL. MAY SEE ENOUGH OF AN EASTERLY FETCH FOR SOME STRATUS AT NIGHT...BUT THE FACT ITS A FEW DAYS AWAY AND THE FLOW IS MORE NE...WILL KEEP SKIES CLEAR TO PARTLY CLOUDY FRI NIGHT-SUN NIGHT. GOING TO KEEP AMPLIFIED UPPER PATTERN INTO MONDAY WITH A CLOSED LOW STAYING OFF THE EAST COAST AND NEXT SHORTWAVE DIGGING ACROSS THE MIDWEST. A FRONTAL BOUNDARY WILL MAKE IT TO THE OHIO VALLEY BY THE END OF THE DAY MONDAY WITH SLIGHT CHANCE OF SHRA/TSRA ENTERING THE WEST VIRGINIA/SW VA MOUNTAINS. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... AS OF 740 AM EDT MONDAY... SHOWERS AND POSSIBLY A FEW STORMS MAY BUBBLE UP IN THE BKN CIGS DEVELOPING ALONG THE BLF/JFZ/GEV/TNB CORRIDOR. WITH SOME OF THE CLEARING WORKING NORTHEAST...THE IFR CIGS SHOULD BE REMOVED EVEN AT KLYH LATER THIS AFTERNOON. IF CLEARING WORKS FAR ENOUGH EAST...SOME STORMS MAY DEVELOP AT DAN LATE THIS PM. TONIGHT CLOUDS WILL FILL BACK IN AND QUESTION WILL BE IF ENOUGH BREAKS DEVELOP FOR LIFR VIS AT LWB/BCB TONIGHT CONSIDERING VERY MOIST LLVLS. THINK THAT IFR CIGS THOUGH ARE A BETTER BET AT LWB/LYH/BCB AND POSSIBLY THE OTHER TAF SITES. CIGS WILL IMPROVE SOMEWHAT TUESDAY MORNING...AND WITH BREAKS IN THE CLOUDINESS ONCE AGAIN...POP UP SHOWERS AND STORMS ARE POSSIBLE MOSTLY ALONG THE BLUE RIDGE AND WEST. DRIER AIR SHOULD FINALLY WORK IN TUESDAY NIGHT INTO WEDNESDAY BRINGING A RETURN TO OVERALL VFR...ASIDE FROM ISOLATED SHOWERS WEDNESDAY INTO THURSDAY. WIDESPREAD VFR THEN LOOKS TO PREVAIL BY WEEKS END WITH HIGH PRESSURE EXTENDING SOUTH FROM THE MID ATLANTIC REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/RAB NEAR TERM...JH/KM SHORT TERM...WP LONG TERM...WP AVIATION...KM/RAB
Hazardous weather outlook, May 14, 3:55 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT MON MAY 14 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-152000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 355 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...MAINLY ALONG THE HIGHER ELEVATIONS...TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 4:30 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 430 PM EDT MON MAY 14 2012 NCZ003-020-142100- SURRY NC-YADKIN NC- 430 PM EDT MON MAY 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT SURRY AND YADKIN COUNTIES... AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF ELKIN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BOONVILLE AROUND 455 PM AND BURCH AROUND 500 PM. LAT...LON 3637 8077 3630 8060 3612 8080 3615 8087 DS
Special weather statement, May 14, 4:38 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT MON MAY 14 2012
NCZ018-142115-
WATAUGA NC-
438 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BLOWING ROCK...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MOSES CONE MEMORIAL PARK AROUND 505 PM AND
AHO AROUND 515 PM.
LAT...LON 3625 8164 3612 8154 3611 8155 3611 8179
3611 8181 3611 8182 3613 8182
DSSpecial weather statement, May 14, 5:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT MON MAY 14 2012
NCZ019-142130-
WILKES NC-
505 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL AFFECT WILKES COUNTY...
AT 501 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MC GRADY
TO 6 MILES SOUTHEAST OF BLOWING ROCK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR WILBAR AROUND 510 PM...MAPLE SPRINGS AROUND
520 PM...HALLS MILLS AROUND 525 PM AND ABSHERS AROUND 530 PM.
LAT...LON 3609 8149 3609 8152 3611 8154 3614 8150
3620 8146 3621 8147 3636 8128 3641 8104
3638 8103 3607 8143
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:30 PM EDT | Special Weather Statement | RNK | Yadkin | 30 min |
| May 14, 4:38 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| May 14, 5:05 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| May 14, 5:21 PM EDT | Flash Flood Warning | RNK | Wilkes | 6 hr |
| May 14, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 34 min |
| May 14, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 59 min |
| May 14, 6:20 PM EDT | Flash Flood Watch | RNK | Stokes, Surry, Wilkes, Yadkin | 11 hr |
| May 14, 7:04 PM EDT | Flash Flood Warning | RNK | Yadkin | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.